Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 26, 2024, 10:28 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 10:28 PM CDT (03:28 UTC)
- Expired
- May 26, 2024, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3524 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.6
The text
As transmitted.
085
WFUS54 KMEG 270328
TORMEG
ARC021-055-MOC069-270415-
/O.NEW.KMEG.TO.W.0011.240527T0328Z-240527T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1028 PM CDT Sun May 26 2024
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
East central Dunklin County in southeastern Missouri...
* Until 1115 PM CDT.
* At 1028 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Knobel, or 7 miles southeast of Corning,
moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kennett, Piggott, Rector, Clarkton, Holcomb, Lafe, St. Francis,
Pollard, Greenway, McDougal, Saint Francis, Crockett, Nimmons,
Stonewall, Heubner, Tipperary, Hickoria, Lorine, West Kennett, and
Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 8996 3642 8997 3641 8996 3639 8997
3639 8996 3619 8996 3622 9059 3643 9055
TIME...MOT...LOC 0328Z 269DEG 30KT 3633 9050
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
AEH2 follow-up statements
254
WWUS54 KMEG 270342
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1042 PM CDT Sun May 26 2024
ARC021-055-MOC069-270415-
/O.CON.KMEG.TO.W.0011.000000T0000Z-240527T0415Z/
Greene AR-Clay AR-Dunklin MO-
1042 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN GREENE...EASTERN CLAY AND EAST CENTRAL DUNKLIN
COUNTIES...
At 1041 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rector, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kennett, Piggott, Rector, Clarkton, Holcomb, Lafe, St. Francis,
Pollard, Greenway, Saint Francis, Crockett, Nimmons, Stonewall,
Heubner, Tipperary, Hickoria, Lorine, West Kennett, Leonard, and Bell
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 8996 3642 8997 3641 8996 3639 8997
3639 8996 3619 8996 3622 9059 3641 9047
TIME...MOT...LOC 0341Z 269DEG 30KT 3633 9036
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
AEH863
WWUS54 KMEG 270357
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1057 PM CDT Sun May 26 2024
ARC021-055-MOC069-270415-
/O.CON.KMEG.TO.W.0011.000000T0000Z-240527T0415Z/
Greene AR-Clay AR-Dunklin MO-
1057 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN GREENE...EASTERN CLAY AND EAST CENTRAL DUNKLIN
COUNTIES...
At 1057 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Greenway, or near Piggott, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kennett, Piggott, Rector, Clarkton, Holcomb, St. Francis, Pollard,
Greenway, Saint Francis, Crockett, Nimmons, Heubner, Lorine, West
Kennett, Leonard, Bell City, Pratt, Hargrave Corner, Carryville, and
Holly Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 8996 3642 8997 3641 8996 3639 8997
3639 8996 3619 8996 3622 9053 3642 9039
TIME...MOT...LOC 0357Z 269DEG 30KT 3633 9019
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
AEHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 26, 8:45 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 26, 8:45 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
845 PM CDT Sun May 26 2024
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 845 PM CDT Sun May 26 2024
Instability remains quite strong across the Mid-South as of 8 PM
with MLCAPE upwards of 3500-4500 J/kg ahead of the line of storms
marching across the Mid MS Valley. This instability will provide
ample fuel for additional thunderstorm development over northeast
AR and southeast MO over the next hour or two. This line of
storms will show an eastward motion but the additional storms
along the lower end of the front will keep areas farther south
toward I-40 in the primary risk area into the early morning hours.
We've seen some discrete supercells develop over southern IL and
western KY, and could yet see this in portions of West TN in the
next few hours. This will pose the primary threat for strong,
long-track tornadoes. The NQA-generated hodograph indicates
strong cyclonic curvature in the lowest 2 km with 0-1 km SRH of
338 m2/s2, which is quite strong and favorable for low-level
mesocyclones.
Damaging wind is likely within the main line of storms, as is
severe hail, but a few tornadoes are possible in this line. Given
the 0-3 km shear vector of 270 at 40-45 kts, any portions of the
QLCS that becomes roughly N-S oriented would have a potential for
mesovortex generation which could enhance the damaging
wind/tornado threat, especially given the significant 0-3 km CAPE
of 150+ in the warm sector. The severe threat will continue well
into the early morning hours.
MJ
&&
.SYNOPSIS...
Issued at 315 PM CDT Sun May 26 2024
One final round of strong to severe thunderstorms are expected
tonight before a period of drier weather is expected for the
upcoming work week. A few showers and thunderstorms are expected
Wednesday, mainly in north Mississippi, but much more widespread
storms return next weekend. Cooler temperatures are expected
Wednesday featuring highs around 80 degrees. Temperatures will
trend warmer Thursday into the weekend.
&&
.DISCUSSION...
(This evening through next Saturday)
Issued at 315 PM CDT Sun May 26 2024
Additional thunderstorms this afternoon look uncertain, but any
storms that do develop have a high potential to become severe.
Data from A Little Rock special sounding has increased confidence
that severe storms capable of strong tornadoes, very large hail,
and intense damaging winds are possible this afternoon and
continuing into the evening. The Storm Prediction Center has
upgraded northern portions of west Tennessee, far northeast
Arkansas and the Missouri Bootheel to a Tornado/Wind driven
Moderate Risk(level 4/5) in their Day 1 Convective Outlook.
A line of showers and thunderstorms associated with a cold front
is expected to traverse the Midsouth tonight. CAMS have been
inconsistent in how solid this line will be but timing has been
pretty solid. Expect the main threat from strong to severe
thunderstorms between 9 PM and 5 AM. Tornadoes, damaging wind,
large hail and flooding from heavy rain are all possible. The
threat of tornadoes should diminish through the night as
hodographs lengthen resulting in less pronounced low level shear.
However, as the line interacts with any outflow boundaries from
storms earlier today, or additional storms this afternoon, the
localized threat for a tornado could become enhanced.
A Flood watch remains in effect for the northern half
of the Midsouth through 7 AM. Portions of the Missouri bootheel
and west Tennessee along the Kentucky State Line where MRMS data
indicates 2-4 inches has already fallen will be most vulnerable
for additional flooding. Local amounts of rain in excess of 6
inches has likely fallen in this region prompting Flood and Flash
flood Warnings. Any additional rain has a high potential to
exacerbate ongoing flooding issues.
Surface high pressure will build in on Monday behind the overnight
line of storms. A few showers may still linger in north
Mississippi and along the Tennessee River around Sunrise tomorrow,
but Memorial Day looks dry across most of the Midsouth. Highs
Tomorrow and Tuesday are expected to be in the middle 80s to
around 90 degrees.
A low amplitude long wave trough will shift across the Upper and
Middle Mississippi River Valley late Tuesday into Wednesday along
with a cold front. A shortwave will track from southeast Oklahoma
into south Mississippi possibly helping to initiate a few showers
and thunderstorms in north Mississippi Wednesday. High
temperatures Wednesday are expected to be around 80 degrees.
Temperatures will trend warmer Thursday into next weekend with
highs back in the mid 80s by Sunday. More widespread showers and
thunderstorms are expected to return to the Midsouth next weekend.
30/Sirmon
&&
.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sun May 26 2024
Convection continues to fire up across Missouri. Convection is
expected to eventually evolve in a more solid line but not
confident on how far to the southwest the line will develop. As a
result, only introduced a TEMPO at KMKL. Left VCTS wording at
KMEM, KJBR, and KTUP. Also introduced low level wind shear at KMEM
between 04-09Z. Outside of the convection, VFR conditions will
prevail with SW winds around 10 KTS with higher gusts. Winds will
turn around to the west behind the convection.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 7 AM CDT Monday for ARZ009-018-026>028-035-036-
048.
MO...Flood Watch until 7 AM CDT Monday for MOZ113-115.
MS...None.
TN...Flood Watch until 7 AM CDT Monday for TNZ001>004-019>022-048>055-
088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...KRMIn the hours before
Local storm report, May 26, 6:43 PM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
643 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst 2 SSE Como 34.48N 89.93W
05/24/2024 E75 MPH Panola MS NWS Storm Survey
Several uprooted and snapped trees were
found in an around the Como community. Winds
were estimated up to 75 mph.
&&
MJSpecial weather statement, May 26, 9:18 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
918 PM CDT Sun May 26 2024
MOZ113-270245-
Dunklin MO-
918 PM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DUNKLIN COUNTY
THROUGH 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Malden, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malden, Campbell, Glennonville, Brian, Valley Ridge, Providence,
McGuires, Morris State Park, Wilhelmina, and Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3663 8996 3655 8995 3647 8996 3647 9014
3648 9016 3650 9016 3650 9022 3653 9022
3654 9021 3655 9019 3657 9018 3659 9019
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 0217Z 265DEG 25KT 3655 8999
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
AEHSpecial weather statement, May 26, 9:33 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
933 PM CDT Sun May 26 2024
ARZ009-270300-
Clay AR-
933 PM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CLAY COUNTY THROUGH 1000
PM CDT...
At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairdealing to near Success to near
Maynard. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corning, Chalk Bluff Natural Area, Reyno, Knobel, Pollard, McDougal,
Success, Datto, Crockett, Heelstring, Tipperary, Hickoria, Twin Oaks,
Palatka, and Chalk Bluff Battlefield Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3650 9016 3648 9016 3648 9015 3642 9022
3627 9056 3632 9075 3641 9075 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 0232Z 283DEG 35KT 3665 9056 3652 9075 3644 9093
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AEHSpecial weather statement, May 26, 9:46 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
946 PM CDT Sun May 26 2024
TNZ001-002-270315-
Lake TN-Obion TN-
946 PM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OBION AND NORTHEASTERN
LAKE COUNTIES THROUGH 1015 PM CDT...
At 946 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Farrenburg to Marston to near Gideon. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Union City, Fulton, Reelfoot Lake State Park, Tiptonville, South
Fulton, Clayton, Woodland Mills, Samburg, Spout Springs, Walnut Log,
Old Fremont, Gibbs, Wright, Cronanville, Grays Camp, Roneys Store,
Lassiter Corner, Cates, Bessie, and Proctor City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for west
Tennessee.
&&
LAT...LON 3650 8883 3649 8883 3641 8890 3635 8940
3637 8951 3642 8955 3646 8952 3648 8952
3650 8954 3650 8949 3647 8949 3646 8947
3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0246Z 278DEG 32KT 3666 8949 3651 8963 3648 8993
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AEHLocal storm report, May 26, 10:22 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1022 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Hail Success 36.45N 90.72W
05/26/2024 M1.00 Inch Clay AR Public
&&
MJLocal storm report, May 26, 10:25 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1025 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM Hail Success 36.45N 90.72W
05/26/2024 E1.50 Inch Clay AR Public
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:33 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| May 26, 9:52 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 53 min |
| May 26, 10:37 PM CDT | Special Weather Statement | MEG | Cross | 38 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 49 min |
| May 26, 10:45 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 45 min |
| May 26, 10:52 PM CDT | Areal Flood Advisory | MEG | Clay | 3 hr |
| May 26, 11:06 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| May 26, 11:17 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi | 43 min |
| May 26, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 40 min |
| May 26, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 50 min |
| May 26, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 28 min |
| May 26, 11:57 PM CDT | Special Weather Statement | MEG | Crittenden, Lee, St. Francis | 33 min |
| May 27, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 40 min |
| May 27, 12:36 AM CDT | Special Weather Statement | MEG | Lee | 24 min |
| May 27, 7:00 AM CDT | River Flood Warning | MEG | Clay, Greene | 45 hr |
| May 26, 9:18 PM CDT | Special Weather Statement | MEG | Butler | 27 min |
| May 26, 11:33 PM CDT | Flash Flood Warning | MEG | Pemiscot | 3 hr |
| May 26, 11:33 PM CDT | Special Weather Statement | MEG | Pemiscot | 27 min |
Nearby
Tornado Warnings in Arkansas, 2024Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.